Editor’s Note: The Ithaca Voice is attempting to reach family members of people who have overdosed in Tompkins County recently. If you or someone you know has overdosed, please contact Reporter Jolene Almendarez at email@example.com or 210-550-0087.
ITHACA, N.Y. — The Ithaca Police Department has stated that there were three overdoses in four days in Ithaca this week, possibly linked to heroin. None of them were fatal.
At least one overdose happened around 9:30 p.m. Thursday on the 300 block of Park Place. Ithaca police, the Ithaca Fire Department and Bangs Ambulance were at the scene where an officer said officials were responding to a medical emergency and Narcan was administered. Narcan is a life-saving drug used to revive people who have overdosed on opioids, such as heroin.
The officer declined to comment about whether drugs or drug paraphernalia were found at the scene, where a vehicle was haphazardly pulled into a parking lot with all doors open.
A minimum of 10 overdoses have been reported in Ithaca over the past two weeks or so, including at least one person who died.
Police previously said in a statement, “The IPD is exploring the possibility that these overdoses are related; however it is too early to draw any conclusions.”
According to officer Jamie Williamson, no arrests have been made in regard to the overdoses.
Photos by Jolene Almendarez/ The Ithaca Voice
The Southern Tier AIDS Program is a resource center that, among other services, provides help to people seeking assistance combatting substance abuse. The organization is located at 314 W. State St. and can be contacted at 607-272-4098.